Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 57, NWS Lake Charles, LA

June 6, 2005Rapides Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 6, 2005, 4:12 PM CDT for Rapides Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 4:12 PM CDT (21:12 UTC)
Expired
Jun 6, 2005, 5:15 PM CDT
In force
63 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Rapides Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3206 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 062112
SVRLCH
LAC079-062215-
/O.NEW.KLCH.SV.W.0057.050606T2112Z-050606T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
412 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RAPIDES PARISH IN CENTRAL LOUISIANA

* UNTIL 515 PM CDT

* AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL NEAR  
  UNION HILL. THIS STORM WAS MOVING NORTHEAST AT 5 TO 10 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   GLENMORA BY 420 PM CDT
   MCNARY BY 430 PM CDT
   CALCASIEU BY 445 PM CDT
   MELDER...ELMER...FOREST HILL AND WOODWORTH BY 515 PM CDT

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3098 9285 3088 9268 3113 9243 3128 9269

$$

LGE
1 follow-up statement
000 
WWUS54 KLCH 062135
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
428 PM CDT MON JUN 6 2005

LAC079-062215-
/O.CON.KLCH.SV.W.0057.000000T0000Z-050606T2215Z/
RAPIDES LA-
428 PM CDT MON JUN 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR
RAPIDES PARISH...

  AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED   
  TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF              
  PRODUCING NICKEL SIZE HAIL. THE LINE WAS LOCATED FROM UNION HILL   
  TO ECHO IS WAS...MOVING NORTHEAST AT 10 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
  ELMER BY 445 PM CDT
  LATANIER BY 450 PM CDT
  ALEXANDRIA BY 510 PM CDT
  LIBUSE BY 513 PM CDT

LAT...LON 3098 9280 3090 9272 3091 9250 3094 9248
      3098 9246 3101 9238 3097 9231 3097 9222
      3134 9223 3128 9269

$$

KUYPER/FLETCHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:53 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 6, 2:53 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
253 PM CDT MON JUN 6 2005

.DISCUSSION...SEABREEZE ACTIVITY GOT STARTED EARLY THIS MORNING IN RESPONSE
TO VERY MOIST UNSTABLE ATMOSPHERE. TSTM ACTIVITY HAS PUSHED NWD AND NOW
GENERALLY IS ORIENTED FROM INTERIOR SE TX INTO SCNTRL LA WITH SOME SCT
ACTIVITY STILL OVER ACADIANA AS WELL. NO SEVERE WX EXPECTED WITH THESE
TSTMS...HOWEVER THEY WILL BE CAPABLE OF PRODUCING SOME VERY HEAVY RAINFALL
AND FREQUENT LIGHTNING FOR THE NEXT COUPLE OF HOURS. ACTIVITY SHOULD
DIE DOWN THIS EVENING WITH LOSS OF DAYTIME HEATING. OVERNIGHT...NOT
REALLY LOOKING FOR TOO MUCH THOUGH THERE COULD BE SOME ACTIVITY ALONG
THE COAST LATE TONIGHT AND INTO THE EARLY MORNING.

TOMORROW LOOKS TO BE ABOUT THE SAME TODAY WITH JUST A BIT MORE AREAL
COVERAGE EXPECTED. TROPICAL MOISTURE WILL REMAIN IN PLACE AND A
WEAK SHORTWAVE MOVING UP FROM S TX WILL HELP INITIATE MORE ACTIVITY ALONG
WITH THE SEABREEZE ACTIVITY. AGAIN COULD SEE SOME LOCALLY HEAVY RAINFALL
AS THE STORMS ARE EXPECTED TO BE SLOW MOVING. BY WEDNESDAY...DEEPEST
MOISTURE STARTS TO MOVE ON THE EAST BUT SHOULD BE ENOUGH RESIDUAL
MOISTURE OVER ERN ZONES TO SEE A DECENT CHANCE OF TSTMS WITH DECREASING
CHANCES TO THE WEST OVER SE TX. WILL ALSO GO RATHER LOWISH ON POPS
THURSDAY AND FRIDAY AS WELL DUE TO DRIER ATMOSPHERE AND NO DISTURBANCES
SEEN HEADED THIS WAY. DEEP TROPICAL MOISTURE STARTS TO RETURN FOR THE
WEEKEND SO CHANCE OF POPS WILL BE ON THE INCREASE...BUT WILL NOT HIT
TOO HARD JUST YET.

&&

.AVIATION...SEABREEZE HAS MOVED THRU KBPT AND KLCH SO TSTMS NOT EXPECTED
THIS EVENING OR OVERNIGHT. TSTMS STILL A GOOD BET ACROSS KLFT AND KAEX
THIS EVENING. LOOK FOR A REPEAT TOMORROW WITH SEABREEZE TSTM ACTIVITY
DEVELOPING MID-MORNING AND MOVING INLAND THRU THE AFTERNOON.

&&

.MARINE...HIGH PRESSURE WILL CONTINUE TO RIDGE ACROSS THE COASTAL WATERS
PRODUCING A SOUTHERLY FLOW OVER THE COASTAL WATERS WITH SLIGHTLY HIGHER
WIND SPEEDS AND SEAS LATE NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  89  76  87 /  20  50  20  40
KBPT  75  89  75  91 /  20  50  20  40
KAEX  72  91  72  90 /  20  50  20  50
KLFT  73  89  73  90 /  20  50  20  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

WILEY
Hazardous weather outlook, Jun 6, 4:53 AM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 AM CDT MON JUN 6 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
071100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

.DAY ONE...TODAY AND TONIGHT

RICH GULF MOISTURE AND DAYTIME HEATING WILL PROVIDE SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS THE AREA...ESPECIALLY DURING THE AFTERNOON
HOURS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
WITH A FEW OF THE STORMS. HOWEVER...NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH WEDNESDAY.
RAIN CHANCES WILL DECREASE TO THE ISOLATED RANGE ON THURSDAY INTO THE
WEEKEND. NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
WILL NOT BE REQUIRED TODAY.

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 4:15 PM CDTSevere Thunderstorm WarningLCHVernon60 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.